Tomorrow it will be one week of decreasing my prednisone from 70mg to 50mg a day. And? Hrmmm. Well, my shortness of breath has returned, or SOB, as we in the biz like to call it.

HOWEVER, I have also finally caught the chest cold that the kidlet has been battling for quite some time now. So when I started to experience the SOB last Friday, I didn’t know if it was related to the decreased dosage or the chest cold. I don’t feel out of breath or that I can’t catch my breath, I just have noticed I need to take deeper breaths more often to feel that my lungs are full. Even if I am just sitting. And then it’s more noticeable when I am walking stairs or on my feet for a while.

So I called my lung doc today, just to ask. Because I thought (hoped) that the decreased dosage resulting in symptoms getting worse in only a couple of days was not likely. He agreed. He also reminded me that 50mg is still a high dosage and should be doing the intense work it’s supposed to do. So the plan is to see how I am on Friday. He talked about another chest x-ray to double check, however he also wants to limit the number of x-rays I am exposed to (Get it??). Individually the radiation levels are low, but each time I get them, it adds up. I can count 5 so far, from what I remember. So we are going to forgo the x-ray for now. And, as our plan always seems to be, we’ll just see how it goes.

Otherwise, I think all the side effects from the prednisone are now my new normal. The metallic taste in my mouth is just there and food tasting different is the norm. The sleeping has improved, as I can’t remember the last time I only had 3-4 hours of sleep. I can now get 5-7, depending on whether it’s a workday or weekend. And once I think I got 8!! My face and neck continue to grow at an exponential rate. My abdomen swelling comes and goes with my chiro appointments. Actually, the heartburn isn’t as bad now, so that is a plus! I have tapered back the increased appetite to only when cyclic hormones are involved, however that doesn’t negate the decreased metabolism. So there’s that too. The chest and back acne is what it is. What am I missing? I can’t really comment on the “internal” side effects, like decreased bone density and all the increased risks of developing other conditions. Just hoping that I am off the prednisone before those become a more serious possibility. Focusing my thoughts and speaking without stumbling over my words still happens. But I still don’t think I have become agitated, as is one of the more common side effects. I think this entire health journey has actually mellowed me out! So maybe my extra mellowness is combatting the steroid rage.

But, through all this, I was able to do rehearsal last night, with only one official sit down to take a break. And I am gaining muscle strength back little by little as I continue to do my isolated weight lifting. And my energetic brain continues to provide me super productive powers. Last night after dance I came home, tidied the kitchen, made our lunches, did some things on the computer, made dumplings for my slow cooker stew, hand washed two blazers and then started a caulking project in my kitchen from last year’s reno. Then I went to bed. And read.

Life is good. (It really is.)

Advertisements